Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 5, 2005, 3:17 PM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 3:17 PM PDT (22:17 UTC)
- Expired
- Aug 5, 2005, 4:15 PM PDT
- In force
- 58 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 052221 SVRVEF AZC015-CAC071-052315- /O.NEW.KVEF.SV.W.0064.050805T2217Z-050805T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 317 PM PDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITY OF TOPOCK EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...LAKE HAVASU CITY...PARKER DAM * UNTIL 415 PM PDT(415 PM MST) * AT 313 PM PDT(313 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 23 MILES EAST OF DESERT HILLS...OR ABOUT 18 MILES SOUTHEAST OF YUCCA...AND MOVING WEST AT 10 MPH. THE SEVERE WINDS MAY PUSH AHEAD TO THE WEST IN ADVANCE OF THE ACTUAL THUNDERSTORM. INTERSTATE 40 AND HIGHWAY 95...LAKE HAVASU CITY...DESERT HILLS...AND TOPOCK SHOULD ANTICIPATE THESE HIGH WINDS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3431 11375 3468 11363 3495 11459 3419 11452 $$ SC
2 follow-up statements
000 WWUS55 KVEF 052259 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 356 PM PDT FRI AUG 5 2005 AZC015-CAC071-052315- /O.CON.KVEF.SV.W.0064.000000T0000Z-050805T2315Z/ MOHAVE AZ-SAN BERNARDINO CA- 356 PM PDT FRI AUG 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM PDT(415 PM MST) FOR EXTREME SOUTHEASTERN SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... AT 351 PM PDT(351 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED ABOUT 10 MILES WEST OF TOPOCK...MOVING WEST AT 15 MPH. STRONG WINDS IN EXCESS OF 50 MPH HAVE BEEN REPORTED WITH THESE STORMS...ALONG INTERSTATE 40 JUST EAST OF TOPOCK. LAT...LON 3431 11375 3468 11363 3495 11459 3419 11452 $$ SC
000 WWUS55 KVEF 052314 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 415 PM PDT FRI AUG 5 2005 AZC015-CAC071-052321- /O.EXP.KVEF.SV.W.0064.000000T0000Z-050805T2315Z/ MOHAVE AZ-SAN BERNARDINO CA- 415 PM PDT FRI AUG 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES EXPIRES AT 415 PM PDT(415 PM MST)... THE THUNDERSTORM IN EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY... SOUTH NEEDLES ALONG HIGHWAY 95 HAS WEAKENED AND THEREFORE THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 415 PM PDT. HEAVY RAINS...GUSTY WINDS AND DANGEROUS LIGHTNING ARE STILL LIKELY WITH THIS STORM...AND MOTORISTS ALONG HIGHWAY 95 WILL NEED TO USE EXTRA CAUTION THROUGH 445 PM. LAT...LON 3431 11375 3468 11363 3495 11459 3419 11452 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:35 AM PDT, 5 hours 42 minutes earlier.
Area forecast discussion, Aug 5, 9:35 AM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 935 AM PDT FRI AUG 5 2005 .SYNOPSIS...MOIST AND UNSTABLE CONDITIONS WILL REMAIN OVER THE REGION THROUGH THE WEEKEND KEEPING TEMPERATURES NEAR NORMAL WITH A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && .UPDATE...BAND OF DEBRIS CLOUDS STRETCHING FROM NORTHWEST MOHAVE COUNTY THROUGH CLARK COUNTY AND INTO CENTRAL SAN BERNARDINO COUNTY WILL HAMPER INITIAL HEATING THIS MORNING. HOWEVER DEBRIS CLOUDS ALSO ASSOCIATED WITH WEAK BOUNDARY THAT HAS AND CONTINUES TO PRODUCE ISOLATED CONVECTION...MAINLY ACROSS WESTERN SAN BERNARDINO COUNTY THIS MORNING. ALTHOUGH INITIAL HEATING WILL BE TEMPERED SOMEWHAT...LOOKS LIKE ISOLATED/SCATTERED THUNDERSTORMS WILL AGAIN OCCUR ACROSS MUCH OF THE CWA THIS AFTERNOON/EVENING. CURRENT FORECAST ON TRACK WITH THIS...SO NO UPDATES PLANNED ATTM. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP ACROSS ALL APPROACH CORRIDORS MAINLY AFTER 19Z THEN DIMINISH AFTER 03Z. STORMS WILL HAVE LITTLE MOVEMENT TODAY AND ONCE AGAIN WILL NEED TO WATCH OUTFLOW BOUNDARIES THIS AFTERNOON/EVENING FOR POSSIBLE IMPACTS ON KLAS. && .PREV DISCUSSION...315 AM PDT...SHORT TERM...THUNDERSTORM ACTIVITY ENDED OVER THE CWA BY 10 PM BUT DEBRIS CLOUDS REMAIN OVER MUCH OF THE SOUTHEASTERN FORECAST AREA AS OF 2 PM. BASIC SYNOPTIC SETUP THIS MORNING HAS HIGH PRESSURE OVER NORTHCENTRAL NEVADA WITH ANOTHER HIGH PRESSURE AREA OVER NORTHERN NEW MEXICO. AN AREA OF LOW PRESSURE LOCATED OVER SOUTHERN CHIHUAHUA IN MEXICO IS MOVING SLOWLY WESTWARD UNDER THE NEW MEXICO HIGH AND INTO SONORA AND THE GULF OF CALIFORNIA. A LARGE THUNDERSTORM COMPLEX NORTH OF THE LOW IS ALSO MOVING TOWARD THE WEST WITH THE MOST ACTIVE AREA NOW ENTERING THE NORTHERN GULF OF CALIFORNIA. THE CLOUD MASS ASSOCIATED WITH THESE STORMS IS PUSHING TO THE NORTHWEST TOWARD THE SOUTHERN CWA. IF THIS CLOUD SHIELD HOLDS TOGETHER...THIS COULD HOLD DOWN HEATING ACROSS THE SOUTHEAST CWA TODAY. ALTHOUGH THE BEST THUNDERSTORM ACTIVITY APPEARS WELL SOUTH...A FEW LIGHTNING STRIKES WERE NOTED JUST NORTHWEST OF PHOENIX HEADED IN THIS GENERAL DIRECTION. SO...A THUNDERSTORM MAY BE POSSIBLE ALONG THE SOUTHERN AREAS OF MOHAVE AND SAN BERNARDINO COUNTIES THIS MORNING. WILL ALSO HAVE TO WATCH AND SEE IF THESE STORMS PUSH AN OUTFLOW BOUNDARY INTO THE AREA POSSIBLY PROVIDING A FOCUSING MECHANISM FOR STORMS OVER OUR AREA TODAY. OTHER THAN THAT...IT APPEARS THAT A MOIST AND INSTABLE AIRMASS WILL BE IN PLACE ACROSS THE REGION TODAY AND THROUGH THE WEEKEND. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERYWHERE BUT SHOULD BE MORE ISOLATED ALONG THE NORTHERN CWA NEARER TO THE HIGH CENTER. LITTLE MOVEMENT EXPECTED WITH STORMS TODAY AS 850-300 MB MEAN WINDS ARE FORECAST TO BE 0 TO 5 MPH. THIS MEANS HEAVY RAIN IS LIKELY WITH DEVELOPING STORMS. TEMPERATURES WILL BE HIGHLY DEPENDENT ON AMOUNT AND TIMING OF CLOUD COVER TODAY. WENT A LITTLE COOLER OVER THE SOUTHEAST AS CLOUDS SHOULD TEMPER HEATING IN THIS AREA. && .LONG TERM...THE LATEST MEDIUM RANGE MODELS INDICATE THE DRYING TREND FOR THE FORECAST AREA...THAT WAS AT ONE TIME INDICATED... PROBABLY WILL NOT MATERIALIZE EARLY IN THE COMING WEEK. THE 00Z GFS NOW DEPICTS THE 500 MB HIGH PRESSURE CENTER SETTING UP NEAR THE FOUR CORNERS AREA BY TUESDAY AFTERNOON THEN SHIFTING EAST SLIGHTLY WEDNESDAY. THE RESULTING SOUTHEAST TO SOUTHERLY FLOW WOULD PROVIDE A MOISTURE INCREASE ACROSS MOST OF THE REGION LATE MONDAY AND TUESDAY. THE 00Z ECMWF DOES NOT LOOK QUITE AS FAVORABLE FOR A MOISTURE INCREASE AND DOES NOT ESTABLISH A CLOSED HIGH NEAR THE FOUR CORNERS. INSTEAD...IT KEEPS A MEAN HIGH OVER THE SOUTHWEST AND INDICATES MOISTURE AT 700 MB AND BELOW WILL REMAIN IN PLACE OVER SE CA/SRN NV/NW AZ. WHILE NOT FULLY EMBRACING THE GFS SOLUTION...DID REINTRODUCE 20-30 POPS BACK INTO SE CA ZONES AND INCREASE PRECIP CHANCES FOR THE SRN NV MOUNTAINS THROUGH THE MIDDLE OF NEXT WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JENSEN/SALMEN/ADAIR
Hazardous weather outlook, Aug 5, 9:30 AM PDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT FRI AUG 5 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-061630- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 930 AM PDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...FRIDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL LIKELY PRODUCE SMALL HAIL...STRONG WINDS...AND LOCALIZED HEAVY RAIN...WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:41 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2005Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.